MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2011: the patient presented with following pre-op diagnosis: l3 lateral recess spinal stenosis, secondary to ligamentum flavum hypertrophy, facet capsular hypertrophy, neuroforaminal narrowing secondary to disk space height collapse and bulging.L4 lateral recess spinal stenosis, secondary to ligamentum flavum hypertrophy, facet capsular hypertrophy, neuroforaminal narrowing secondary to disk space height collapse and bulging.L3-4 pseudarthrosis.History of l3-4 posterior decompression and instrumented posterolateral fusion in 2009.L3-4 unstable spondylolisthesis.Failure of posterior instrumentation.Lower extremity radiculitis.Mechanical back pain.She underwent the following procedures: l3-4 anterior discectomy with decompression of cauda equine and nerve roots.L3-4 vertebral interspace application of bone graft filled in a lordotic cage.L3-4 arthrodesis, retroperitoneal anterior interbody technique with allograft and bone morphogenic protein placed within the interbody device.Exploration of fusion.Continuous bilateral lower extremity emg monitoring.Navigation for spine surgery.As per operative notes, ¿peek cage chosen for implantation was filled with bone morphogenic protein, collagen sponges, and then impacted into place under fluoroscopic imaging and surgical navigation.Direct visual imaging from the lateral retroperitoneal approach as well as fluoroscopic imaging in the anterior-posterior and lateral planes confirmed excellent placement of the cage.¿no intra operative complications were reported.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7428008
Report Number1030489-2018-00546
Device Sequence Number1949672
Product Code NEK
UDI-Device Identifier00681490843782
UDI-Public00681490843782
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2014
Device Catalogue Number7510200
Device Lot NumberM111063AAW
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Initial Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;